IDEAS home Printed from https://ideas.repec.org/a/ags/iaaeaj/173804.html
   My bibliography  Save this article

The impact of floods on the adoption rate of high-yielding rice varieties in Bangladesh

Author

Listed:
  • Azman, Jean-Paul

Abstract

This paper analyses econometrically the impact of floods on the rate of adoption of high-yielding varieties (HYVs) of rice in Bangladesh. It uses a small model combining a modified logistic adoption function with a model of the process generating expectations errors by the farmers which encompasses most other expectation hypotheses. Using pooled cross-section and time-series data at the district level, the econometric results show a significant negative impact of expected flood damage on the HYV adoption rate of 'aman' rice. Moreover, it is shown that the adoption of HYV 'boro' rice is governed by essentially the same equation.

Suggested Citation

  • Azman, Jean-Paul, 1996. "The impact of floods on the adoption rate of high-yielding rice varieties in Bangladesh," Agricultural Economics of Agricultural Economists, International Association of Agricultural Economists, vol. 13(3), February.
  • Handle: RePEc:ags:iaaeaj:173804
    as

    Download full text from publisher

    File URL: http://purl.umn.edu/173804
    Download Restriction: no

    References listed on IDEAS

    as
    1. White, Halbert, 1980. "A Heteroskedasticity-Consistent Covariance Matrix Estimator and a Direct Test for Heteroskedasticity," Econometrica, Econometric Society, vol. 48(4), pages 817-838, May.
    2. Bera, Anil K. & Kelley, Timothy G., 1990. "Adoption of high yielding rice varieties in Bangladesh : An econometric analysis," Journal of Development Economics, Elsevier, vol. 33(2), pages 263-285, October.
    3. Ashok Parikh, 1989. "Environmental risk, credit and technological diffusion in Bangladesh," Journal of International Development, John Wiley & Sons, Ltd., vol. 1(2), pages 197-216, April.
    4. Stein, Jerome L, 1981. "Monetarist, Keynesian, and New Classical Economics," American Economic Review, American Economic Association, vol. 71(2), pages 139-144, May.
    5. Breusch, T S & Pagan, A R, 1979. "A Simple Test for Heteroscedasticity and Random Coefficient Variation," Econometrica, Econometric Society, vol. 47(5), pages 1287-1294, September.
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ags:iaaeaj:173804. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search). General contact details of provider: http://edirc.repec.org/data/iaaeeea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.